Skip to main content
Profile picture for user pperr0
  • College of Arts and Sciences Distinguished Professor
  • Mathematics
755 Patterson Office Tower
+1 (859) 257-6791
Other Affiliations:
  • American Mathematical Society
  • Society for Industial and Applied Mathematics

Peter A. Perry

Research Interests:
analysis and partial differential equations

Ph.D., Princeton University, 1982


Peter Perry received his doctorate in Physics from Princeton University in 1982. He held an NSF Postdoctoral Fellowship at the Courant Institute of Mathematical Sciences in 1981-1982, a Bantrell Fellowship in Mathematical Physics at Caltech in 1982-1985, and began a tenure-track assistant professorship at the University of Kentucky in the fall of 1985. He was tenured in 1988 and promoted to the rank of full professor in 1994. Perry was awarded a University Research Professorship in 1999-2000 and in 2010 was awarded the title of College of Arts and Sciences Distinguished Professor. Perry chaired the Mathematics Department from 2000 to 2004 and directed the MathExcel program from 2007 to 2011. He served as Director of Graduate Studies from 2011 to 2016.


Spectral and Scattering Theory, Spectral Geometry, Inverse Problems, Completely Integrable Systems, Nonlinear Partial Differential Equations

Selected Publications:
  • (with Barry Simon and Israel Sigal) Spectral analysis of N-body Schrodinger operators. Ann. Math. 114 (1981), 519-567.
  • (with Robert Brooks and Paul Yang) Isospectral sets of conformally equivalent metrics. Duke Math. J. 58 (1989), 131-150.
  • (with Richard Froese and Peter Hislop) The Laplace Operator on a hyperbolic three-manifold with cusps of non-maximal rank. Inventiones Math. 106 (1991), 295-333.
  • (with Robert Brooks and Peter Petersen V) Spectral geometry in dimension 3. Acta Mathematica 173 (1994), 283-305.
  • (with S. J. Patterson) Divisor of the Selberg zeta function for Kleinian groups, with an appendix by Charles Epstein. Duke Math. J. 106 (2001), no. 2, 321-390.
  • A Poisson summation formula and lower bounds for resonances in hyperbolic manifolds. Int. Math. Res. Not. 2003 (2003), no. 34, 1837-1851.
  • (with Thomas Kappeler, Mikhail Shubin, and Peter Topalov). The Miura map on the line. Int. Math. Res. Not. 2005 (2005), no. 50, 3091-3133.
  • (with David Borthwick, Tanya Christiansen, and Peter Hislop) Resonances for Manifolds Hyperbolic Near Infinity: Optimal Lower Bounds on Order of Growth. Int. Math. Res. Not. 2010. First published online December 5, 2010 doi:10.1093/imrn/rnq249